Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Cardiologist increased dose of crestor. Lost left kidney and renal artery. On renal diet, GFR is 67. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 92 Questions
are there any nephrologists on line? I have a question regarding statins and CRF
My question is my cardiologist wants to increase my daily Crestor from 20mg to 40mg because he doesn't think my LDL is low enough and wants it under 50. My total cholesterol is 122, HDL is 47, LDL is 62 & trigl. are 100. I am concerned about increasing the dose of the Crestor because I am afraid it may hurt my remaining kidney (I lost my left kidney & renal artery 2 years ago to what they think was an acute metabolic event). I have been on a renal diet ever since and my GFR on the remaining kidney is 67 - creatinine is 0.9 and BUN is 10. My nephrologist relocated to another state and I am not confident in his replacement yet thus I am emailing you. It is advisable for me to take a chance with my remaining kidney to double the dose of Crestor with my lipid numbers ?
Posted Thu, 23 May 2013 in Kidney Conditions
Answered by Dr. Sree Bhushan Raju 27 hours later

Most of the statins are safe and efficacious beyond lipid lowering. They have been under use since a decade. Your LDL levels though appear to be good and okay, your cardiologist must have thought of lowering it further down as per your cardiac risk.

As far as kidney disease and statins are concerned, Atorvastatin is safe and can be given at even at higher doses. You have to be careful about muscle toxicity of statin at higher levels. You can check CPK before and a week after taking statin. If you develop any kind of muscle pains, you better stop and go back to your cardiologist.

We tend to use the atorvastatin even up to 80 mg in patients with stroke and safety is already proven clinically.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor